MAUDE Adverse Event Report: DEPUY SPINE INC CONCORDE BONE FUNNEL 8MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC CONCORDE BONE FUNNEL 8MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 287908008
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was an unknown procedure performed on (b)(6) 2020.While the surgeon was tapping the bone funnel with an unknown device, the connecting section between the silver funnel and the rod broke.No further information is available.Concomitant devices reported: unknown rod (part# unknown, lot# unknown, quantity 1), unknown impaction instruments: hammer/mallet: spine (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for one (1) concorde bone funnel 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could be confirmed as the device has broken into multiple pieces.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE BONE FUNNEL 8MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10272457
Report Number1526439-2020-01338
Device Sequence Number860195
Product Code LXH
UDI-Device Identifier10705034220147
UDI-Public(01)10705034220147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287908008
Device Catalogue Number287908008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE; UNKNOWN RODS